Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
p8d

Hyper POTS questions

Recommended Posts

1) what symptoms do you get when BP gets near crisis levels?

2) if you have hyper POTS and OH at what BP, supine, sitting, standing, do you take an alpha blocker?  

TIA.

Share this post


Link to post
Share on other sites

@p8d I believe that is something that is different for everybody, since we all have different thresholds. I have both hyper and hypotension. When my BP goes above 150/100 or even just near those numbers I usually have seizures with preceding symptoms of chestpain, tremors, feeling ice cold, yawning and more. I often have BP 90/50 or even lower but feel fine. But when my BP SUDDENLY drops from high to low I experience typical syncope. That is the orthostatic part of OH since it usually occurs with standing up or standing for a long time. I personally did not at all tolerate just alpha blockers or just beta blockers, I responded best to carvelidol, which has beta - and alpha blocking properties. But it is different for everybody.  

Share this post


Link to post
Share on other sites

1. My consistent physical symptoms when I was symptomatic were an abnormally pale face, cold hands and feet, dialated pupils, tachycardia, and I felt super amped up.  Sometimes i would get a tingling sensation in my hands, feet, arms, and in my face near my temples.  Sometimes i would get sweaty too.  

2. I never took an alpha blocker.  Clonidine was my life saver.  My diastolic would always hit a crisis state before my systolic, so I would take clonidine when my diastolic got to about 110.

Share this post


Link to post
Share on other sites

Thanks for the replies.  Anybody get post-high BP headaches?  Is taking clonidine or the like round the clock rather than before/during a situation that raises it helpful?  I also find that I don’t sleep as well nights after an episode.  I’m trying to get as much of a handle on it before cardiologist visit on June 4.  

Share this post


Link to post
Share on other sites

I topped out at 196/132 and have chest pain, tachycardia, nosebleeds, tremors, and severe headaches during BP spikes. 

I'm super prone to headaches, but yes, post-high headaches can last for a few days for me. As well as over-all exhaustion. I don't take anything as needed for spikes (that's not something my cardiologist has mentioned as an issue yet) we're still trying to find a beta-blocker that works. 

 

Share this post


Link to post
Share on other sites

Thanks, Lainey.  Mine hit 208/95 last week when I had company and today 168/93 with another brief visit.  These are seated.  Clonidine helps but I end up taking a high dose and get super stupid and stumbling with a post headache.  Definitely the exhaustion.  No wonder I need several days off after I do anything.  I hope the cardiologist has something that will help.  Did you go to the ER at 196/132?

Share this post


Link to post
Share on other sites

Well - sorry to bud in on the conversation but I am positive that you SHOULD go to the ER for that BP. Please do!!!

Share this post


Link to post
Share on other sites

 

1 hour ago, p8d said:

Thanks, Lainey.  Mine hit 208/95 last week when I had company and today 168/93 with another brief visit.  These are seated.  Clonidine helps but I end up taking a high dose and get super stupid and stumbling with a post headache.  Definitely the exhaustion.  No wonder I need several days off after I do anything.  I hope the cardiologist has something that will help.  Did you go to the ER at 196/132?

1 hour ago, Pistol said:

Well - sorry to bud in on the conversation but I am positive that you SHOULD go to the ER for that BP. Please do!!!

 

Call your primary first, then on their say so go to the ER. Otherwise that's a freaking huge bill for something that can be controlled with doctor visits. 

When to Use the Emergency Room

 

Share this post


Link to post
Share on other sites

Thanks, Winter.  My cardiologist and neurologist have said go to ER for anything 180/110 or above.  Today’s was below so while concerned I am not freaking yet.  Very good advice about getting referred from primary.  The one thing that will send my BP soaring is dealing with insurance companies.  The cardiologist did get me in next Monday and would have sooner if I had been able to travel farther to other clinics.  For now I am doubting down on beta and alpha blocker and monitoring and avoiding all stress.  I just wish I had a clue why this is happening other than stress over reaction.

Share this post


Link to post
Share on other sites

Mine has been soaring lately to very high ranges. The worst so far was 226/190. My only symptoms are typically a sudden headache and dizziness.  In fact, the sudden headache is what clues me in to take my bp. 

Share this post


Link to post
Share on other sites

I know that when you take your meds as described and your BP goes that high and you HAVE SYMPTOMS ( like headaches or chest pains or vision changes ) and rest does not bring it down it is a reason to seek immediate medical attention. This is not a BP to mess around with if it persists!!!!

Share this post


Link to post
Share on other sites

When mine was spiked that high, I was actually already in the ER for something else. I almost broke my foot and I was there for x-rays. They nearly refused to treat my foot at all because my BP was so high. I wasn't on any medication for it at the time (pre dx) and mine really spikes when I'm in pain so there was at least a little reason for that one.

 They sent me home without treating my crisis-level BP and said to find a different cardiologist for a second opinion because "any doc that thinks that's normal is nuts" 

I think it's great advice to consult your primary before going to the ER(especially if you don't have full coverage) But if they are taking too long to get back to you, or you have any chest pain - GO! Better safe than sorry!

Share this post


Link to post
Share on other sites
On ‎5‎/‎28‎/‎2018 at 11:59 AM, haugr said:

1. My consistent physical symptoms when I was symptomatic were an abnormally pale face, cold hands and feet, dialated pupils, tachycardia, and I felt super amped up.  Sometimes i would get a tingling sensation in my hands, feet, arms, and in my face near my temples.  Sometimes i would get sweaty too.  

2. I never took an alpha blocker.  Clonidine was my life saver.  My diastolic would always hit a crisis state before my systolic, so I would take clonidine when my diastolic got to about 110.

My diastolic is always 110, 120 without clonidine. Even if my systolic is just 130. Crazy. 120 is considered a hypertensive crisis. I do not panic though. I just sit back down and my diastolic usually never exceeds 100 when sitting down, even without clonidine. Clonidine is the only thing that leveled out my BP. But I have to tweak it a bit if I stand up for a few hours straight as sometimes it only lowers my standing BP to 130/95. An extra .1 mg will knock my standing BP down to 110/80, but then will be 90/70 when sitting back down, so always a balancing act for me. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...